MAUDE Adverse Event Report: STRYKER SPINE-US OASYS TRANSVERSE CONNECTOR; ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION

STRYKER SPINE-US OASYS TRANSVERSE CONNECTOR; ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION
Model Number 48551070
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/09/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that when the transverse connector was final tightened, it was broken.The connector was replaced with a new one and the operation was continued.There are no reports of adverse health consequences to the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Method: visual inspection, functional inspection, product history review, complaint history review, labelling review, risk assessment conclusion: the event was confirmed upon visual inspection of the returned device, the connector is fractured as reported.Manufacturing records were reviewed and no manufacturing anomalies were identified.No similar complaints were identified for the reported lot number.Materials analysis was performed on a similar device with the same failure mode and found that the device fractured in ductile overload.The elemental composition of the connector met what was specified on the drawing.No material or manufacturing defects were found.The plausible root cause of the reported event is most likely multifactorial.Contributing factors to device fracture: too much torsional force applied during tightening, previous damage to the clip during insertion.

Brand Name
OASYS TRANSVERSE CONNECTOR
Common Device Name
ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key7474971
Report Number0009617544-2018-00096
Device Sequence Number16537862
Product Code NKG
UDI-Device Identifier04546540371607
UDI-Public(01)04546540371607
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number48551070
Device Catalogue Number48551070
Device Lot NumberNJR
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/02/2018
Initial Date Received by Manufacturer 04/09/2018
Supplement Date Received by Manufacturer06/28/2018
Initial Report FDA Received Date05/01/2018
Supplement Report FDA Received Date07/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age55 YR